MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS KIT 2L: 14 FR X 15CM AGB; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC HEMODIALYSIS KIT 2L: 14 FR X 15CM AGB; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number AK-22142-CDC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: the 3-0 silk with curved needle that comes in the arrowgard blue two lumen hemodialysis catheterization kit, size 14fr 20cm.The suture needle broke off and was left in the patient.The patient was transferred to the ir suites for removal of the needle.The patient remained stable throughout.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one suture needle for investigation.Visual examination revealed that the suture needle was broken and separated at the proximal end.Definite signs of use were observed as there was biological material at the point of separation.Microscopic examination revealed that the point of separation was rough/jagged.Functional analysis could not be performed due to the condition of the returned suture needle.R & d engineering was previously contacted about complaints of this nature.They concluded that this failure mode should be further investigated by the supplier of the component.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit instructs the user, "use triangular juncture hub with integral rotating suture wings as primary suture site.The removable suture wing, where provided, may be used as a secondary suture site.Place fingers on the suture wings and apply pressure until the hub splits open.Position suture wing around the catheter body adjacent to the venipuncture site.Secure wings in place to patient, using suturing technique per institutional policies." the report of a broken suture needle during use was confirmed through complaint investigation of the returned sample.Visual examination revealed that the suture needle was broken and separated at the proximal end.Definite signs-of-use were observed as there was biological material at the point of separation.Microscopic examination revealed that the point of separation was rough/jagged.R & d engineering concluded that the supplier likely caused or contributed to the failure mode.A non-conformance as initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
HEMODIALYSIS KIT 2L: 14 FR X 15CM AGB
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18612786
Report Number1036844-2024-00004
Device Sequence Number20710074
Product Code MPB
UDI-Device Identifier50801902123157
UDI-Public50801902123157
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Catalogue NumberAK-22142-CDC
Device Lot Number33F23H0055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown